I am an 18-year old woman and I am experiencing hot flashes multiple times per day. I know that being overweight can cause excess sweating and I am overweight, but I have been losing weight (30lbs so far) and the hot flashes have not eased at all. I am taking Venlafaxine 75MG tablets twice/day, although I recently switched from Effexor XR 150MG once/day because of a price increase in the extended release capsules. I have had hot flashes with both the capsules and the tablets. I am also on Zovia birth control. I have never been sexually active, however, and I take the BC to help with acne and regulating my cycle. I have been on Zovia for about five years and the hot flashes have only happened in the last 6 months or so (both in the frigid winter and humid summer of the northern US). I'm stumped as to why these hot flashes have come. Thanks for your help!
Hi! Many thanks for your question on eHealth forum!
The drug Venlafaxine or Effexor can cause decrease in blood pressure, increased sweating and thus hot flashes like symptoms. Hence discuss this with the doctor. Other than that consult your gynecologist as you could be having a hormonal imbalance. A complete hormonal panel (estrogen, progesterone, FSH, LH, prolactin, thyroid) may be required. Hope this helps. Take care!
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Womens Conditions , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.